Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 92, NWS Miami, FL

August 14, 2006Collier County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Aug 14, 2006, 5:18 PM EDT for Collier County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2006, 5:18 PM EDT (21:18 UTC)
Expired
Aug 14, 2006, 5:45 PM EDT
In force
27 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Collier County, FL

The radar

The Miami radar (KAMX), 131 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2006-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2006-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1252 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
853 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 142118
SVRMFL
FLC021-142145-
/O.NEW.KMFL.SV.W.0092.060814T2118Z-060814T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
518 PM EDT MON AUG 14 2006

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN COLLIER COUNTY IN SOUTH FLORIDA.

* UNTIL 545 PM EDT

* AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR MARCO ISLAND...AND MOVING SOUTH AT 25 MPH.

* THE STORM WILL AFFECT...
  MARCO ISLAND
  CAPE ROMANO

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2603 8158 2606 8178 2579 8185 2575 8158

$$

GARCIA
2 follow-up statements
000
WWUS52 KMFL 142133
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
533 PM EDT MON AUG 14 2006

FLC021-142145-
/O.CON.KMFL.SV.W.0092.000000T0000Z-060814T2145Z/
COLLIER FL-
533 PM EDT MON AUG 14 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHWESTERN COLLIER COUNTY...

AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR MARCO ISLAND...MOVING SOUTH AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GOODLAND AND CAPE ROMANO

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2603 8158 2606 8178 2579 8185 2575 8158

$$

GARCIA
000
WWUS52 KMFL 142144
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
544 PM EDT MON AUG 14 2006

FLC021-142154-
/O.EXP.KMFL.SV.W.0092.000000T0000Z-060814T2145Z/
COLLIER FL-
544 PM EDT MON AUG 14 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COLLIER COUNTY
EXPIRES AT 545 PM EDT...

HOWEVER, THUNDERSTORMS REMAIN IN THE AREA. FREQUENT 
LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL AND SMALL 
HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL 
MEDIA FOR THE LATEST UPDATES.

LAT...LON 2603 8158 2606 8178 2579 8185 2575 8158

$$

GARCIA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:20 PM EDT, 2 hours 58 minutes earlier.

Area forecast discussion, Aug 14, 2:20 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
220 PM EDT MON AUG 14 2006

.DISCUSSION...UNUSUAL FRONTAL TROUGH CONTINUES TO PUSH SOUTH
ACROSS SOUTH FLORIDA SETTING OFF NUMEROUS SHOWERS AND
THUNDERSTORMS ALONG THE WAY. AT THE SAME TIME...STALLED PORTION OF
THE FRONT NORTH OF THE BAHAMAS APPEARS TO BE FOCUS FOR ONE OR TWO
AREAS OF DEVELOPING LOW PRESSURE. TPC IS WATCHING. UPPER LOW EAST
OF FLORIDA IS FORECAST BY MODELS TO MOVE WEST ACROSS THE STATE
TUESDAY AND WEDNESDAY. THIS SHOULD KEEP SCATTERED SHOWERS AND
STORMS A GOOD BET EACH AFTERNOON. FUTURE SYNOPTIC SCENARIO HIGHLY
DEPENDENT ON WHAT HAPPENS TO LOW DEVELOPMENT...IF ANY...EAST OF
THE PENINSULA OVER THE NEXT FEW DAYS. MODELS SEEM TO AGREE THAT
HIGH PRESSURE WILL BUILD BACK ACROSS THE WESTERN ATLANTIC MID WEEK.
THIS WILL MEAN A RETURN TO TROPICAL EASTERLIES FOR SOUTH FLORIDA
WITH MORE NORMAL TEMPERATURES AND DIURNAL RAIN PATTERN INTO THE
WEEKEND.

&&

.AVIATION...STORMS MOVING DOWN THE EAST AND WEST COASTS AT THIS
HOUR WILL REMAIN IN TAFS FOR AWHILE. SHOWERS AND STORMS WILL
SETTLE DOWN LATER IN THE EVENING. EASTERLY FLOW SHOULD RETURN
TUESDAY.

&&

.MARINE...WINDS WILL BE GENERALLY NORTH THIS AFTERNOON THEN
NORTHEAST OVERNIGHT AND EVENTUALLY EAST FOR THE REMAINDER OF THE
WEEK. SPEEDS WILL BE 15 KNOTS OR LESS THROUGH THE PERIOD. NO
HIGHLIGHTS.

&&

.FIRE WEATHER...FIRE OVER SOUTHERN BROWARD EVERGLADES GETTING
RAINED ON AT THIS TIME. NO OTHER PROBLEMS/CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  89  77  90 / 30 40 20 40
FORT LAUDERDALE  77  88  77  89 / 40 40 20 40
MIAMI            77  90  78  89 / 40 40 20 40
NAPLES           75  91  75  91 / 30 40 20 50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 14, 10:24 AM EDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1024 AM EDT MON AUG 14 2006

FLZ063-066>075-151100-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1024 AM EDT MON AUG 14 2006

...A FEW STORMS COULD BE STRONG THIS AFTERNOON AND EVENING...
...NUMEROUS STORMS THIS AFTERNOON AND EVENING ALL OF SOUTH FLORIDA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS MOST OF SOUTH FLORIDA THIS AFTERNOON AND CONTINUE
INTO THIS EVENING...AS A FRONTAL TROUGH MOVES SOUTH INTO THE AREA
FROM CENTRAL FLORIDA. THE MAIN IMPACTS FROM THE STORMS WILL BE
FREQUENT LIGHTNING STRIKE, HEAVY RAINFALL, GUSTY WINDS UP TO 40
MPH, AND SMALL HAIL.

WIND: THE STRONGEST STORMS THIS AFTERNOON INTO THIS EVENING COULD
HAVE WIND GUSTS UP TO 40 MPH.

HAIL: COLDER AIR ALOFT OVER CENTRAL FLORIDA COULD WORK INTO SOUTH
FLORIDA THIS AFTERNOON INTO THIS EVENING. THE STRONGEST STORMS
COULD TAP INTO THIS COLDER AIR...AND ALLOW FOR HAIL UP TO PEA SIZE
TO OCCUR OVER ALL OF SOUTH FLORIDA.

FLOODING: WEAK STEERING FLOW ACROSS SOUTH FLORIDA WILL ALSO RESULT
IN SLOW MOVING THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING.
THIS WILL CAUSE THE STRONGEST STORMS TO PRODUCE SOME LOCAL AREAS
OF URBAN STREET FLOODING AND PONDING OF WATER IN AREAS OF POOR
DRAINAGE.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION
AGAIN TUESDAY AFTERNOON WITH SLIGHTLY LESS ACTIVITY BY WEDNESDAY
INTO THE END OF THE WEEK. THE STORMS ON TUESDAY WILL PRODUCE
LOCALLY HEAVY RAINFALL LEADING TO SOME URBAN STREET FLOODING WITH
THE STRONGEST STORMS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

BAXTER

In the hours before

Special weather statement, Aug 14, 1:26 PM EDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
126 PM EDT MON AUG 14 2006

FLZ071-072-141830-
WESTERN BROWARD FL-BROWARD METROPOLITAN FL-
126 PM EDT MON AUG 14 2006

...STRONG THUNDERSTORMS APPROACHING BROWARD COUNTY...

AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST ALONG
A LINE EXTENDING FROM 12 MILES EAST OF POMPANO BEACH TO 19 MILES
NORTHWEST OF CORAL SPRINGS...MOVING SOUTH AT 15 TO 20 MPH.
SOME LOCATIONS THAT COULD BE AFFECTED ARE SUNRISE...CORAL
SPRINGS...POMPANO BEACH...DAVIE...FORT LAUDERDALE...AND PEMBROKE
PINES THROUGH 230 PM EDT.

THE PRIMARY IMPACTS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF UP TO 40 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS.

PUBLIC HAS ALSO REPORTED THAT THERE HAS BEEN FUNNEL CLOUDS WITH
THESE STORMS...AND THESE STORMS COULD CONTINUE TO PRODUCE FUNNEL
CLOUDS AS THEY MOVE INTO BROWARD COUNTY.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS IF THE STORMS BECOME ANY
STRONGER.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER
Special weather statement, Aug 14, 3:19 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
319 PM EDT MON AUG 14 2006

FLZ073-074-141945-
WESTERN DADE FL-DADE METROPOLITAN FL-
319 PM EDT MON AUG 14 2006

...STRONG THUNDERSTORMS MOVING THROUGH THE EVERGLADES OF MIAMI-DADE
COUNTY...

AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MICCOSUKEE RESORT TO
MICCOSUKEE INDIAN VILLAGE...MOVING SOUTH AT 20 MPH. THESE STORMS
WILL AFFECT US 41 WEST OF TAMIAMI TRAIL TO THE COUNTY LINE...AND THE
SHARK VALLEY AREA.

THESE STORMS WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES...GUSTY WINDS TO 40 MPH...AND TORRENTIAL DOWNPOURS. A
WARNING WILL BE ISSUED IF THESE THUNDERSTORMS STRENGTHENS ANYMORE.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER
Special weather statement, Aug 14, 3:34 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
334 PM EDT MON AUG 14 2006

FLZ069-070-075-142000-
EASTERN COLLIER FL-WESTERN COLLIER FL-MAINLAND MONROE FL-
334 PM EDT MON AUG 14 2006

AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM 10
MILES EAST OF MONROE STATION TO 17 MILES EAST OF NAPLES...MOVING
SOUTH AT 10 MPH. THESE STORMS WILL AFFECT ALLIGATOR ALLEY AS WELL AS
SOUTHERN SECTIONS OF COLLIER COUNTY AND NORTHERN SECTIONS OF
MAINLAND MONROE THROUGH 4 PM.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

GARCIA
Special weather statement, Aug 14, 3:58 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
358 PM EDT MON AUG 14 2006

FLZ073>075-142100-
WESTERN DADE FL-MAINLAND MONROE FL-DADE METROPOLITAN FL-
358 PM EDT MON AUG 14 2006

AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HOMESTEAD TO 23
MILES SOUTHEAST OF MONROE STATION...MOVING SOUTH AT 15 MPH. THESE
STORMS WILL AREAS NEAR HOMESTEAD AND FLORIDA CITY...AS WELL AS THE
SOUTHERN END OF THE FLORIDA TURNPIKE AND STATE ROAD 933 THROUGH 5 PM.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

GARCIA
Special weather statement, Aug 14, 4:52 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
452 PM EDT MON AUG 14 2006

FLZ069-142130-
WESTERN COLLIER FL-
452 PM EDT MON AUG 14 2006

AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST
OF NAPLES TO BONITA SPRINGS...MOVING SOUTHWEST AT 20 MPH. THESE
STORMS WILL AFFECT WESTERN COLLIER COUNTY AND THE ADJACENT NEAR
SHORE WATERS THROUGH 530 PM.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

GARCIA
Special weather statement, Aug 14, 5:02 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
502 PM EDT MON AUG 14 2006

FLZ073-075-142130-
WESTERN DADE FL-MAINLAND MONROE FL-
502 PM EDT MON AUG 14 2006

AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
KEY LARGO TO 9 MILES SOUTHEAST OF MAHOGANY HAMMOCK TO FLAMINGO TO
WILDERNESS WATERWAY SOUTH...MOVING SOUTH AT 15 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:42 PM EDTSpecial Marine WarningMFL63 min
Aug 14, 2:40 PM EDTSpecial Marine WarningMFL65 min
Aug 14, 3:56 PM EDTSpecial Marine WarningMFL35 min
Aug 14, 5:23 PM EDTSpecial Marine WarningMFL67 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.